MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CP-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CP-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP869H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Pocket Erosion (2013); Scar Tissue (2060)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.(b)(4).The actual device batch number associated with this event is not known.The following are the possible batch numbers reported: batch sa2ads mfg date: 01/11/2022, exp date: 12/31/2026; batch sb2ake mfg date: 02/16/2022, exp date: 01/31/2027.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many patients were reported for this event? how many sutures extruded for each patient? product code/lot number for each suture for each patient? is aesthetica clinique a teaching hospital/facility? for each patient, please provide the following: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Event reported via 2210968-2022-05642 and 2210968-2022-05643.
 
Event or Problem Description
It was reported that a patient underwent an unknown plastic surgery procedure on an unknown date and suture was used.Two to three weeks post op, the patients presented with sutures extruding from the body and open wounds.The sutures were removed and wound management including antibiotics was instigated.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/27/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - reported condition not confirmed.Additional h3 investigation summary: two open boxes with thirty-six unopened packets each of product code vcp869 were returned to ethicon for evaluation.As per the sampling plan, a visual inspection was performed on thirteen samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on paper folder.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance., one open box with fifteen unopened packets of product code vcp869 were returned to ethicon for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on paper folder.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/25/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information.The patient had suture sensitivity.
 
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a1, a2, a3, a4 additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure dob: (b)(6) 1988, female, 5'5", 140lbs date and name of index surgical procedure? dos- (b)(6) 2022 the diagnosis and indication for the index surgical procedure? mastopexy, breast augmentation, abdominoplasty what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? breast and abdomen, subdermal on what tissue was the suture used/location of suture placement? breast & abdomen, subermal what tissue dehisced? both breast and abdomen what was the tissue condition (normal, thin, calcified, fragile, diseased)? patient is healthy, young female.Tissue was healthy.This was an elective cosmetic surgery procedure.Patient experienced numerous areas of open wounds wherein sutures extruded and wound dehisced.How was the suture placed (interrupted or continuous)? interrupted how was the suture tied (square knot or multiple knots one end)? square knot placed on one end onset date/time of dehiscence? (# post op days) 26 days post op how was the dehiscence managed? patient was seen weekly in office by dr.Potyondy for wound care, debridement, and management until wound closed fully please describe any surgical intervention required for the wound dehiscence including date and findings.Given nature of cosmetic surgery and impact that the wound dehiscence caused on final cosmetic result, patient required further surgical intervention at 1 year mark which involved scar revision surgery.Please describe the appearance of the suture during the second procedure.Suture appeared frayed were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? none did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? dr.Potyondy noted that suture was frayed when extruded other relevant patient history/concomitant medications? n/a- patient is healthy with no underlying comorbidities.This was an elective cosmetic surgery procedure so no underlying health concerns/issues.What is the physician¿s opinion as to the etiology of or contributing factors to this event? inflammatory sutures.Appears the antibiotic coating on these vcf sutures created an amplified inflammatory response which then led to extrusion and wound dehiscence.This was a new suture we started using in our practice.Once we noted the series of patients with exact same inflammatory response/dehiscence, we terminated using these sutures and had no further patient issues with suture sensitivity/dehiscence.What is the patient's current status? patient is stable and has undergone the scar revision at no charge to patient.Our practice had to absorb the cost of the wound management and subsequent reoperation at our surgery center since it is a cosmetic case/no insurance was billed and we had to manage a disgruntled patient who had a less than ideal cosmetic outcome due to suture extrusion and related wound.Is the product a pds suture or a pds plus suture? vcf with antibiotic product code and lot number? vcp945h note: related events reported via 2210968-2022-05641, 2210968-2022-05641, 2210968-2022-05641 and 2210968-2023-07593 corrected information: b3, h6 health effect - clinical code, h6 health effect - impact code.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical code.

Brand Name
VCL+ UD 27IN 2-0 S/A CP-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15057421
Report Number2210968-2022-05641
Device Sequence Number4668062
Product Code GAM
UDI-Device Identifier10705031055919
UDI-Public10705031055919
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP869H
Device Catalogue NumberVCP869H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/18/2022
08/08/2022
09/13/2023
09/13/2023
10/12/2023
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date07/27/2022
08/25/2022
10/10/2023
10/10/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight64 KG